Alert archive / Nevada / Red Flag Warnings in 2007

Red Flag Warning 11, NWS Elko, NV

July 6, 2007

NWS Elko, NV issued this red flag warning at Jul 6, 2007, 3:28 PM PDT. It took effect at Jul 7, 2007, 11:00 AM PDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 6, 2007, 3:28 PM PDT (22:28 UTC)
In effect from
Jul 7, 2007, 11:00 AM PDT
Expired
Jul 7, 2007, 8:03 PM PDT
In force
9 hr
Issued by
NWS Elko, NV

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KLKN 062228
RFWLKN

RED FLAG WARNING
NATIONAL WEATHER SERVICE ELKO NV
328 PM PDT FRI JUL 6 2007

NVZ457-070400-
/O.CAN.KLKN.FW.A.0010.070707T2100Z-070708T0400Z/
/O.CON.KLKN.FW.W.0010.000000T0000Z-070707T0400Z/
LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE
COUNTY-
328 PM PDT FRI JUL 6 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...
...FIRE WEATHER WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE FIRE
WEATHER WATCH FOR SATURDAY. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9
PM PDT THIS EVENING FOR DRY LIGHTNING.

THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONE:

457 - NORTHERN NYE COUNTY AND SOUTH OF HIGHWAY 50 IN LANDER AND
EUREKA COUNTIES

WIDELY SCATTERED DRY THUNDERSTORMS WILL CONTINUE ACROSS THE AREA
THROUGH THIS EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. DRY LIGHTNING...VERY
LOW FUEL MOISTURE AND STRONG OUTFLOW WINDS WILL CREATE EXPLOSIVE
FIRE GROWTH POTENTIAL

$$

NVZ454-070630-
/O.UPG.KLKN.FW.A.0010.070707T2100Z-070708T0400Z/
/O.NEW.KLKN.FW.W.0011.070707T1500Z-070708T0200Z/
/O.CON.KLKN.FW.W.0010.000000T0000Z-070707T0400Z/
CENTRAL LANDER AND EUREKA COUNTIES-
328 PM PDT FRI JUL 6 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM 8 AM TO 7 PM PDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 8 AM TO 7 PM PDT SATURDAY FOR
DRY LIGHTNING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING
FOR DRY LIGHTNING.

THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONE:

454 - LANDER AND EUREKA COUNTIES BETWEEN I80 AND HIGHWAY 50

WIDELY SCATTERED DRY THUNDERSTORMS WILL CONTINUE ACROSS THE AREA
THROUGH THIS EVENING AND REDEVELOP AGAIN ON SATURDAY. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. DRY LIGHTNING...VERY
LOW FUEL MOISTURE AND STRONG OUTFLOW WINDS WILL CREATE EXPLOSIVE
FIRE GROWTH POTENTIAL

$$

NVZ452-070630-
/O.UPG.KLKN.FW.A.0010.070707T2100Z-070708T0400Z/
/O.NEW.KLKN.FW.W.0011.070707T1500Z-070708T0200Z/
ELKO COUNTY PLUS LANDER AND EUREKA COUNTIES NORTH OF I-80-
328 PM PDT FRI JUL 6 2007

...RED FLAG WARNING IN EFFECT FROM 8 AM TO 7 PM PDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG
WARNING FOR DRY LIGHTNING...WHICH IS IN EFFECT FROM 8 AM TO 7 PM PDT
SATURDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT.

THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONE:

452 - ELKO COUNTY AND NORTH OF I80 IN LANDER AND EUREKA COUNTIES

WIDELY SCATTERED DRY THUNDERSTORMS WILL DEVELOP ACROSS THE AREA ON
SATURDAY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

NVZ455-070630-
/O.UPG.KLKN.FW.A.0010.070707T2100Z-070708T0400Z/
/O.NEW.KLKN.FW.W.0011.070707T1900Z-070708T0200Z/
WHITE PINE COUNTY-
328 PM PDT FRI JUL 6 2007

...RED FLAG WARNING IN EFFECT FROM 12 PM TO 7 PM PDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG
WARNING FOR DRY LIGHTNING...WHICH IS IN EFFECT FROM 12 PM TO 7 PM PDT
SATURDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT.

THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONE:

455 - WHITE PINE COUNTY

WIDELY SCATTERED DRY THUNDERSTORMS WILL DEVELOP ACROSS WHITE PINE
COUNTY SATURDAY AFTERNOON.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

NVZ451-070630-
/O.UPG.KLKN.FW.A.0010.070707T2100Z-070708T0400Z/
/O.EXT.KLKN.FW.W.0010.000000T0000Z-070708T0200Z/
HUMBOLDT COUNTY-
328 PM PDT FRI JUL 6 2007

...RED FLAG WARNING NOW IN EFFECT UNTIL 7 PM PDT SATURDAY...

THE RED FLAG WARNING FOR DRY LIGHTNING IS NOW IN EFFECT UNTIL 7
PM PDT SATURDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT.

THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONES:

451 - HUMBOLDT COUNTY

WIDELY SCATTERED DRY THUNDERSTORMS WILL CONTINUE ACROSS HUMBOLDT
COUNTY THROUGH SATURDAY EVENING.


A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. DRY LIGHTNING...VERY
LOW FUEL MOISTURE AND STRONG OUTFLOW WINDS WILL CREATE EXPLOSIVE
FIRE GROWTH POTENTIAL.


$$

CEC
4 follow-up statements
000 
WWUS85 KLKN 070409
RFWLKN

RED FLAG WARNING
NATIONAL WEATHER SERVICE ELKO NV
909 PM PDT FRI JUL 6 2007

NVZ454-071215-
/O.EXP.KLKN.FW.W.0010.000000T0000Z-070707T0400Z/
/O.CON.KLKN.FW.W.0011.070707T1500Z-070708T0200Z/
CENTRAL LANDER AND EUREKA COUNTIES-
909 PM PDT FRI JUL 6 2007

...RED FLAG WARNING REMAINS IN EFFECT FROM 8 AM TO 7 PM PDT
SATURDAY FOR DRY LIGHTNING...
...RED FLAG WARNING HAS EXPIRED...

THE THREAT FOR DRY LIGHTNING HAS DIMINISHED ACROSS THE AREA. AS A
RESULT...THE RED FLAG WARNING FOR DRY LIGHTNING THIS EVENING HAS
BEEN ALLOWED TO EXPIRE.

A RED FLAG WARNING REMAINS IN EFFECT FROM 8 AM TO 7 PM PDT
SATURDAY FOR DRY LIGHTNING.

THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONE:

454 - LANDER AND EUREKA COUNTIES BETWEEN I80 AND HIGHWAY 50

WIDELY SCATTERED DRY THUNDERSTORMS ARE EXPECTED TO REDEVELOP
AGAIN ON SATURDAY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. DRY LIGHTNING...VERY
LOW FUEL MOISTURE AND STRONG OUTFLOW WINDS WILL CREATE EXPLOSIVE
FIRE GROWTH POTENTIAL.

$$

NVZ457-070515-
/O.EXP.KLKN.FW.W.0010.000000T0000Z-070707T0400Z/
LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE
COUNTY-
909 PM PDT FRI JUL 6 2007

...RED FLAG WARNING HAS EXPIRED...

THE THREAT FOR DRY LIGHTNING HAS DIMINISHED ACROSS THE AREA. AS A
RESULT...THE RED FLAG WARNING FOR DRY LIGHTNING THIS EVENING HAS
BEEN ALLOWED TO EXPIRE.

$$

NVZ451-071215-
/O.CON.KLKN.FW.W.0010.000000T0000Z-070708T0200Z/
HUMBOLDT COUNTY-
909 PM PDT FRI JUL 6 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM PDT SATURDAY 
FOR DRY LIGHTNING...

THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONES:

451 - HUMBOLDT COUNTY

WIDELY SCATTERED DRY THUNDERSTORMS WILL CONTINUE ACROSS HUMBOLDT
COUNTY THROUGH SATURDAY EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. DRY LIGHTNING...VERY
LOW FUEL MOISTURE AND STRONG OUTFLOW WINDS WILL CREATE EXPLOSIVE
FIRE GROWTH POTENTIAL.

$$

NVZ452-071215-
/O.CON.KLKN.FW.W.0011.070707T1500Z-070708T0200Z/
ELKO COUNTY PLUS LANDER AND EUREKA COUNTIES NORTH OF I-80-
909 PM PDT FRI JUL 6 2007

...RED FLAG WARNING REMAINS IN EFFECT FROM 8 AM TO 7 PM PDT
SATURDAY FOR DRY LIGHTNING...

THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONE:

452 - ELKO COUNTY AND NORTH OF I80 IN LANDER AND EUREKA COUNTIES

WIDELY SCATTERED DRY THUNDERSTORMS WILL DEVELOP ACROSS THE AREA
ON SATURDAY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. DRY LIGHTNING...VERY
LOW FUEL MOISTURE AND STRONG OUTFLOW WINDS WILL CREATE EXPLOSIVE
FIRE GROWTH POTENTIAL.

$$

NVZ455-071215-
/O.CON.KLKN.FW.W.0011.070707T1900Z-070708T0200Z/
WHITE PINE COUNTY-
909 PM PDT FRI JUL 6 2007

...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 7 PM PDT
SATURDAY FOR DRY LIGHTNING...

THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONE:

455 - WHITE PINE COUNTY

WIDELY SCATTERED DRY THUNDERSTORMS WILL DEVELOP ACROSS WHITE PINE
COUNTY SATURDAY AFTERNOON.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. DRY LIGHTNING...VERY
LOW FUEL MOISTURE AND STRONG OUTFLOW WINDS WILL CREATE EXPLOSIVE
FIRE GROWTH POTENTIAL.

$$

KNUTSVIG
000 
WWUS85 KLKN 071001
RFWLKN

RED FLAG WARNING
NATIONAL WEATHER SERVICE ELKO NV
301 AM PDT SAT JUL 7 2007

NVZ451-080400-
/O.EXT.KLKN.FW.W.0010.070707T1800Z-070708T0400Z/
HUMBOLDT COUNTY-
301 AM PDT SAT JUL 7 2007

...RED FLAG WARNING NOW IN EFFECT FROM 11 AM THIS MORNING TO 9 PM
PDT THIS EVENING FOR DRY LIGHTNING...

THE RED FLAG WARNING IS NOW IN EFFECT FROM 11 AM THIS MORNING TO
9 PM PDT THIS EVENING. 

451 - HUMBOLDT COUNTY

WIDELY SCATTERED DRY THUNDERSTORMS ARE EXPECTED TO REDEVELOP BY
THIS AFTERNOON AS A WEAK COLD FRONT MOVES ACROSS THE AREA. THE
BEST CHANCES FOR DRY LIGHTNING WILL BE ACROSS THE NORTHERN AND
EASTERN PORTIONS OF HUMBOLDT COUNTY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. DRY LIGHTNING...VERY
LOW FUEL MOISTURE AND STRONG OUTFLOW WINDS WILL CREATE EXPLOSIVE
FIRE GROWTH POTENTIAL.

$$

NVZ452-454-080400-
/O.EXT.KLKN.FW.W.0011.070707T1800Z-070708T0400Z/
ELKO COUNTY PLUS LANDER AND EUREKA COUNTIES NORTH OF I-80-
CENTRAL LANDER AND EUREKA COUNTIES-
301 AM PDT SAT JUL 7 2007

...RED FLAG WARNING NOW IN EFFECT FROM 11 AM THIS MORNING TO 9 PM
PDT THIS EVENING FOR DRY LIGHTNING...

THE RED FLAG WARNING IS NOW IN EFFECT FROM 11 AM THIS MORNING TO
9 PM PDT THIS EVENING. 

452 - ELKO COUNTY AND NORTH OF I80 IN LANDER AND EUREKA COUNTIES

454 - LANDER AND EUREKA COUNTIES BETWEEN I80 AND HIGHWAY 50

WIDELY SCATTERED DRY THUNDERSTORMS WILL DEVELOP ACROSS THE AREA
BY THIS AFTERNOON. A WEAK COLD FRONT AND UPPER LEVEL DISTURBANCE
WILL BE CROSSING ELKO COUNTY THIS AFTERNOON AND BE THE FOCUS FOR
MORE DRY THUNDERSTORM DEVELOPMENT. SOME STORMS MAY START TO
TRANSITION TO WET OVER THE NORTHERN ELKO COUNTY WHERE THE
DEEPEST MOISTURE WILL BE LOCATED. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. DRY LIGHTNING...VERY
LOW FUEL MOISTURE AND STRONG OUTFLOW WINDS WILL CREATE EXPLOSIVE
FIRE GROWTH POTENTIAL.

$$

NVZ455-080400-
/O.EXT.KLKN.FW.W.0011.070707T1800Z-070708T0400Z/
WHITE PINE COUNTY-
301 AM PDT SAT JUL 7 2007

...RED FLAG WARNING NOW IN EFFECT FROM 11 AM THIS MORNING TO 9 PM
PDT THIS EVENING FOR DRY LIGHTNING...

THE RED FLAG WARNING IS NOW IN EFFECT FROM 11 AM THIS MORNING TO
9 PM PDT THIS EVENING. 

455 - WHITE PINE COUNTY

WIDELY SCATTERED DRY THUNDERSTORMS WILL DEVELOP ACROSS WHITE PINE
COUNTY BY THIS AFTERNOON AS A WEAK COLD FRONT APPROACHES FROM THE
NORTH AND AN UPPER LEVEL DISTURBANCE MOVES ACROSS THE AREA. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. DRY LIGHTNING...VERY
LOW FUEL MOISTURE AND STRONG OUTFLOW WINDS WILL CREATE EXPLOSIVE
FIRE GROWTH POTENTIAL.

$$
JMG
000 
WWUS85 KLKN 072223
RFWLKN

RED FLAG WARNING
NATIONAL WEATHER SERVICE ELKO NV
323 PM PDT SAT JUL 7 2007

NVZ451-080400-
/O.CON.KLKN.FW.W.0010.000000T0000Z-070708T0400Z/
HUMBOLDT COUNTY-
323 PM PDT SAT JUL 7 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING FOR DRY LIGHTNING...

THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONE:

451 - HUMBOLDT COUNTY

WIDELY SCATTERED DRY THUNDERSTORMS ARE EXPECTED THIS EVENING AS 
A WEAK COLD FRONT MOVES ACROSS THE AREA. THE BEST CHANCES FOR DRY
LIGHTNING WILL BE ACROSS THE EASTERN PORTIONS OF HUMBOLDT COUNTY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. DRY LIGHTNING...VERY
LOW FUEL MOISTURE AND STRONG OUTFLOW WINDS WILL CREATE EXPLOSIVE
FIRE GROWTH POTENTIAL.

$$

NVZ452-454-080400-
/O.CON.KLKN.FW.W.0011.000000T0000Z-070708T0400Z/
ELKO COUNTY PLUS LANDER AND EUREKA COUNTIES NORTH OF I-80-
CENTRAL LANDER AND EUREKA COUNTIES-
323 PM PDT SAT JUL 7 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING FOR DRY LIGHTNING...

THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONES:

452 - ELKO COUNTY AND NORTH OF I80 IN LANDER AND EUREKA COUNTIES

454 - LANDER AND EUREKA COUNTIES BETWEEN I80 AND HIGHWAY 50

WIDELY SCATTERED DRY THUNDERSTORMS ARE EXPECTED ACROSS THE AREA
THIS EVENING AS A WEAK COLD FRONT WILL BE CROSSING NORTHERN NEVADA
THIS EVENING AND BE THE FOCUS FOR DRY THUNDERSTORMS. SOME STORMS
MAY BE WET OVER NORTHEASTERN ELKO COUNTY WHERE THE DEEPEST
MOISTURE WILL BE LOCATED.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. DRY LIGHTNING...VERY
LOW FUEL MOISTURE AND STRONG OUTFLOW WINDS WILL CREATE EXPLOSIVE
FIRE GROWTH POTENTIAL.

$$

NVZ455-080400-
/O.CON.KLKN.FW.W.0011.000000T0000Z-070708T0400Z/
WHITE PINE COUNTY-
323 PM PDT SAT JUL 7 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING FOR DRY LIGHTNING...

THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONE:

455 - WHITE PINE COUNTY

WIDELY SCATTERED DRY THUNDERSTORMS ARE EXPECTED ACROSS WHITE PINE COUNTY
THIS EVENING...MAINLY NORTH OF ELY...AS A WEAK COLD FRONT
MOVES ACROSS NORTHERN NEVADA.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. DRY LIGHTNING...VERY
LOW FUEL MOISTURE AND STRONG OUTFLOW WINDS WILL CREATE EXPLOSIVE
FIRE GROWTH POTENTIAL.

$$

CEC
000 
WWUS85 KLKN 080303
RFWLKN

RED FLAG WARNING
NATIONAL WEATHER SERVICE ELKO NV
803 PM PDT SAT JUL 7 2007

NVZ452-454-455-080415-
/O.CAN.KLKN.FW.W.0011.000000T0000Z-070708T0400Z/
ELKO COUNTY PLUS LANDER AND EUREKA COUNTIES NORTH OF I-80-
CENTRAL LANDER AND EUREKA COUNTIES-WHITE PINE COUNTY-
803 PM PDT SAT JUL 7 2007

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE RED FLAG
WARNING. 

THE THREAT FOR WIDELY SCATTERED DRY THUNDERSTORMS HAS DIMINISHED
ACROSS THE AREA. AS A RESULT...THE RED FLAG WARNING HAS BEEN
CANCELLED. 

$$

NVZ451-080415-
/O.CAN.KLKN.FW.W.0010.000000T0000Z-070708T0400Z/
HUMBOLDT COUNTY-
803 PM PDT SAT JUL 7 2007

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE RED FLAG
WARNING. 

THE THREAT FOR WIDELY SCATTERED DRY THUNDERSTORMS HAS DIMINISHED
ACROSS THE AREA. AS A RESULT...THE RED FLAG WARNING HAS BEEN
CANCELLED. 

$$

KNUTSVIG

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Jul 6, 2:19 AM PDT, 13 hours 9 minutes earlier.

Area forecast discussion, Jul 6, 2:19 AM PDT, 13 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
219 AM PDT FRI JUL 6 2007

.SYNOPSIS...HIGH PRESSURE WILL BRING CONTINUED VERY HOT WEATHER TO
NEVADA. A WEAK COLD FRONT WILL CROSS THE REGION SATURDAY AND
DROP TEMPERATURES 5 TO POSSIBLY 10 DEGREES.  ISOLATED MAINLY DRY
THUNDERSTORMS WILL BE POSSIBLE EACH AFTERNOON AND EVENING...MAINLY
OVER HIGHER TERRAIN. THE RIDGE WILL REBUILD OVER THE SILVER STATE
EARLY NEXT WEEK KEEPING VERY HOT TEMPERATURES IN THE FORECAST. &&

.SHORT TERM...TODAY THROUGH SATURDAY. MODELS IN DECENT AGREEMENT FOR
THE SHORT TERM.  A FAIRLY STRONG DISTURBANCE IS CURRENTLY MOVING
OUT OF SOUTHERN CA AND WILL BE MOVING NORTH ACROSS WESTERN THIRD OF
CWA THIS AFTERNOON AND EVENING.  LOOKS LIKE SOME WEAK INSTABILITY
WILL EXTEND SOUTH THROUGH THE WESTERN PORTIONS OF FWZ 454 AND 457
WITH STORMS STARTING TO FIRE EARLY THIS AFTERNOON. WILL EXTEND RED
FLAG WARNING FOR DRY LIGHTNING SOUTH INTO THESE ZONES TODAY.
TEMPERATURES WILL BE WITHIN A COUPLE OF DEGREES OF YESTERDAYS HIGHS
EXCEPT FOR FAR SOUTHWESTERN ZONES WHERE SOME COOLER AIR WILL BE
ACCOMPANYING THE DISTURBANCE MENTIONED EARLIER AND HELP TO COOL
HIGHS ABOUT 5 DEGREES. FORECAST SOUNDINGS INDICATE THERE WILL
CONTINUE TO BE SOME ELEVATED INSTABILITY AROUND AT LEAST THROUGH
06Z AND WOULD NOT BE SURPRISED TO SEE SOME STORMS LINGERING OVER
NERN NV THROUGH MUCH OF THE NIGHT. WESTERLY WINDS AND CLOUDS
LINGERING FROM EVENING CONVECTION WILL LIKELY KEEP LOWS FAIRLY MILD
OVER NORTHEASTERN NV WITH LOWS POSSIBLY NOT DROPPING BELOW 60 IN
MOST PLACES.  FURTHER WEST ESPECIALLY COULD STILL SEE LOWS FALLING
INTO THE 50S AS WINDS BECOME LIGHT AND CLOUDS CLEAR OUT AFTER
MIDNIGHT.

ANOTHER ACTIVE THUNDERSTORM DAY EXPECTED FOR SATURDAY WITH BEST
CHANCE BEING NORTH OF HWY 50. A SLOW MOVING DISTURBANCE WILL BE
CROSSING THE AREA ALONG WITH A COLD FRONT WHICH WILL BE THE FOCUS
FOR MORE THUNDERSTORMS SATURDAY AFTERNOON. PWS WILL BE ON THE
INCREASE WITH AREAS ALONG AND NORTH OF I-80 GETTING UP NEAR 0.75IN
AND GRADUALLY DECREASING FURTHER SOUTH. COULD SEE SOME MORE
ORGANIZED STORMS WHICH START TO PRODUCE WETTING RAINS AS INSTABILITY
WILL BE BETTER WITH INCREASED MOISTURE...BUT GIVEN HOW DRY IT HAS
BEEN THE LAST COUPLE OF MONTHS...ANY LIGHTNING STRIKE WILL STILL
HAVE THE POTENTIAL TO START A FIRE SO WILL CONTINUE THE WATCH FOR
ALL ZONES SATURDAY. EVEN WITH A COLD FRONTAL PASSAGE OVER NORTHERN
HALF OF CWA...WILL LIKELY STILL SEE HIGHS WELL INTO THE 90S WITH
SOME 100S STILL POSSIBLE IN SOUTHERN AND FAR WESTERN ZONES. JMG

.LONG TERM...SATURDAY NIGHT THROUGH THURSDAY...LATEST MODELS IN
AGREEMENT WITH FLATTENING OF H5 RIDGE OVER WRN U.S. SUNDAY AND
MONDAY. THIS SHOULD KEEP DAYTIME HIGHS FROM REACHING THE CENTURY
MARK IN MOST LOCATIONS. BOTH THE OPERATIONAL GFS AND THE GFS
ENSEMBLE MEAN REBUILD WRN CONUS RIDGE BACK INTO OUR AREA STARTING
MONDAY AND CONTINUE TO BUILD THE RIDGE THROUGH THURSDAY.
MEANWHILE...BOTH THE ECMWF AND THE CANADIAN DIFFER FROM THE
GFS...KEEPING THE RIDGE FARTHER EAST WITH AN UPPER LOW SITTING JUST
OF THE CA COAST. BECAUSE OF THESE DIFFERENCES...DID NOT MAKE TOO
MANY CHANGES TO LONG TERM TEMPERATURES. BOTH SOLUTIONS WILL ALLOW
DAYTIME TEMPS TO REMAIN AT LEAST 5-10 DEGREES ABOVE NORMAL WITH THE
GFS SOLUTION CAUSING EVEN HOTTER TEMPS.

OF GREATER CONCERN IN THE LONG TERM IS THREAT OF DRY THUNDERSTORMS
EACH DAY THROUGH THE END OF NEXT WEEK. PWS MAINLY STAY AT OR BELOW
0.50 OF AN INCH WITH CLOUD BASES BETWEEN 500-550MB THROUGH THE
PERIOD...WHICH SUGGESTS ONLY A VERY SMALL CHANCE OF ANY WETTING
RAIN. SOME DRIER AND MORE STABLE MID-LEVEL AIR WORKING INTO NW NV ON
SUNDAY WILL LIMIT ANY T-STORM ACTIVITY TO CENTRAL AND NE NV. AS THIS
DRIER AIR WORKS EASTWARD MONDAY...EXPECTING T-STORM ACTIVITY TO BE
CONFINED TO AREAS SOUTH OF I-80. WILL CONTINUE WITH IDEA OF ISOLATED
AFTERNOON T-STORMS OVER THE HIGHER TERRAIN TUESDAY THROUGH THURSDAY
AS RIDGE BACKS WESTWARD. HOWEVER...IF ECMWF SOLUTION IS RIGHT THEN
CONVECTION WOULD BE MORE WIDESPREAD. GFS SHOWING PWS CLIMBING TO
AROUND 0.75 OF AN INCH ACROSS OUR WESTERN ZONES ON THURSDAY...SO
INCREASED COVERAGE OF T-STORMS IN THOSE AREAS. MCGEE &&

.AVIATION...TAFS AND TWEBS ADEQUATELY DESCRIBE EXPECTED VFR
CONDITIONS THROUGH TONIGHT. HOWEVER...THERE WILL BE SOME ISOLATED
CONVECTIVE ACTIVITY THIS AFTERNOON AND EVENING ACROSS PARTS OF
NORTHERN AND CENTRAL NEVADA AND NORTHERN UTAH. EXPECTING CEILINGS TO
BE AROUND 12000 FEET AGL THIS AFTERNOON. GUSTY AND ERRATIC WINDS
WILL BE THE MAIN CONCERN AROUND ANY THUNDERSTORM WITH SURFACE WIND
GUSTS BETWEEN 40-45 KNOTS POSSIBLE. &&

.FIRE WEATHER...INCREASING MID-LEVEL MOISTURE AND NEAR-RECORD
AFTERNOON TEMPERATURES WILL BRING WIDELY SCATTERED DRY
THUNDERSTORMS...WITH 20 PERCENT COVERAGE...TO FWZ 451...454 AND 457
THIS AFTERNOON AND EVENING...WITH ISOLATED 5 TO 10 PERCENT COVERAGE
EXTENDING ACROSS THE REMAINDER OF NORTHERN AND CENTRAL NEVADA.
STORMS ARE EXPECTED TO START IN THE EARLY AFTERNOON AS A DISTURBANCE
MOVES NORTH OUT OF SOUTHERN CA. HAVE DECIDED TO EXPAND THE RED FLAG
WARNING INTO THESE OTHER TWO ZONES WITH MAINLY THE WESTERN PORTIONS
OF 454 AND 457 HAVING HIGHEST PROBABILITY OF DRY LIGHTNING.

ON SATURDAY AFTERNOON AND EVENING WIDELY SCATTERED DRY THUNDERSTORMS
...20 PERCENT COVERAGE...WILL SPREAD ACROSS THE ENTIRE FORECAST
AREA...451...452...454...455...AND 457. THUNDERSTORMS BOTH DAYS WILL
BEGIN IN THE HIGHER TERRAIN...SPREADING INTO HIGHER VALLEYS. THERE
WILL BE SOME CHANCE OF RAIN REACHING THE GROUND SATURDAY AS MOISTURE
DEEPENS ACROSS THE SILVER STATE. BEST CHANCE FOR WETTING RAINS WILL
LIKELY BE ALONG AND NORTH OF I-80...BUT GIVEN HOW DRY IT HAS BEEN
ANY LIGHTNING STRIKES COULD CAUSE SOME STARTS UNLESS THEY ARE RIGHT
UNDER A RAIN SHAFT. WILL CONTINUE THE WATCH FOR ALL ZONES SAT. JMG
&&

.LKN WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING IN EFFECT FRIDAY AFTERNOON AND EVENING FOR DRY
THUNDERSTORMS FOR FWZS 451...454 AND 457.
FIRE WEATHER WATCH IN EFFECT SATURDAY AFTERNOON AND EVENING FOR DRY
THUNDERSTORMS FOR ALL FWZS...451...452...454...455...AND 457.
&&

Nearby

Red Flag Warnings in Nevada, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.